Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

Vomitting,diarrhea,fatigue,weightloss,bumps on arms. CBC,X-ray,celiac,TSH and H.pylori tests done. Prescribed nexium. Advise?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
Hi I am a 26 year old woman with health concerns. About 2 months ago I fell very ill. I vomitted once and had diahera once after that I haven't felt like myself. I went to the doctor and they did a CBC ( 2 of them) , an X-ray of my stomach, a celiac disease test, and an H. pylori test and everything came back normal. My main symptom at thid time was severe nasuea. They prescribe me nexium and sent me home. about a month later I noticed i had a lump on my neck. I went back to the Dr. and they gave me a TSH test. My levels came back low, so I just had the Full thyroid panel test done and an Ultrasound of my thyroid. I am waiting for the results. But I will say my symptoms are fatigue, forgetfulness, weight loss, night sweats, (which I know are normal for for hyperthyroid)but i have been having strange skin problems like skin-colored bumps on my arms and little XXXXXXX bumps in misc. places that fall off and leave a white scar. Is this normal for hyperthyroid? Should I get a second opinion? Please give me anyadvise on anything that I mentioned above.
Posted Mon, 21 May 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 7 hours later
Hi,

The symptoms fatigue, weight loss, night sweats, increased bowel movements, insomnia and extreme lethargy are consistently observed in patients with thyrotoxicosis /hyperthyroidism. However I am not very sure if the skin problem your described is related to thyroid problem or not. It is better dealt by the dermatologist alone. You need to check your blood glucose values also if you have not done so far before you XXXXXXX the Dermatologist.

Technetium 99m scan will help to differentiate between different forms of thyrotoxicosis. The treatment differs for different forms of hyperthyroidism. Further management will depend on the results of this scan.

Meanwhile I suggest you to speak to the treating doctor about initiating Beta blocker therapy till other results are available.

I hope my answer is clear and let me know if I can assist you further.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Vomitting,diarrhea,fatigue,weightloss,bumps on arms. CBC,X-ray,celiac,TSH and H.pylori tests done. Prescribed nexium. Advise? 7 hours later
Do people with thyroid problems also suffer with stomach problems? I just am very concerned that this can be a more serious problem?
 
 
Answered by Dr. Rahul Tawde 37 hours later
Dear,

Sorry for the late reply- I was travelling..

Hyperthyroidism patients can have diarrhea and increased stool frequency. Rarely patients can have malabsorption which can cause abdominal cramps, bloating and foul smelling stools.

Acidity can be present as well in hyperthyroidism.

Pernicious anemia and gastic atrophy are rare manifestations of hyperthyroidism. But these complaints are not specific for hyperthyroidism and some of these are quite common in general population. So it would be difficult to say whether these problems when present in a hyperthyroid patients are due to hyper thyroidism per se. Nonetheless they require treatment and just treatment specific for hyperthyroidism may not releive these symptoms. They need additional treatment.

You don't need to worry that this is a more serious problem. Hyperthyroidism is a problem which we see regularly and can completely be cured most of the times. I can assure you of that. So trust your doctor and leave the treatment responsibility to him. I'm sure he will do a good job.

Hope this answers your query. Please accept the answer if you have no further questions.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Vomitting,diarrhea,fatigue,weightloss,bumps on arms. CBC,X-ray,celiac,TSH and H.pylori tests done. Prescribed nexium. Advise? 2 days later
Hi, I finally got my results in from the thyroid panel and the ultrasound on the goiter that I have. Keep in mind the first doctor that I went to only did the TSH test and said that the level was low, however I am not sure what the number was. Here are the results from the thyroid panel test:
TSH 0.96
Free T4 0.76
Free T3 3.2
Ultrasound results:The thyrois isthmus and left thyroid lode are unremarkable. No goiter or nodule on the left. The left lode measures about 4.1 x 1.1 x1.1 mm. The thyroid isthmus measures abot 2 mm in thickness. Thereis a demonstration of a relatively large complex thyroid nodule in the right with cystic and solid components. This nodule demonstrates some patchy XXXXXXX blood flow, particularly within the solid component. There may be some associated calcification. Cystic components apper complex with debris. This nodule measures about 2.6 x2.2x 2 cm. The right lobe is otherwise unremarkable and measures about 4.7x2.4x2.2 cm.

I am having a biopsy done this week, but i wanted to know your professional opinion. My doctor who is a GP said that my levels are not low and therefore I should not be having any hyperthyroidism symptoms. I do feel that he is in correct. I know my body and I know how I feel. I was wondering what to you think about these results and should I be having any symptoms of thyroid problems?
 
 
Answered by Dr. Rahul Tawde 29 hours later
Hi and thanks again,

You should not be having any thyroid dysfunction based on these reports.

Your thyroid function tests - Free T3, Free T4 AND Thyroid Stimulating Hormone (TSH) are in the normal range. As per these reports you are not hyperthyroid.

The symptoms you are complaining are unrelated to thyroid dysfunction. I don't mean you are normal, but i'm only saying that you cannot attribute them to your thyroid problem. Yet, there are some structural abnormalities in your thyroid gland for which rightly biopsy/FNAC has been planned. It will reveal the true identity of the lump which can be treated accordingly.

Hope I have been helpful. Let me know if you have any more concerns.
And please close this discussion if all your concerns have been addressed.

Wish you good luck.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor